Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On phase-locked motions associated with strong resonance

Authors: P. Yu and K. Huseyin
Journal: Quart. Appl. Math. 51 (1993), 91-100
MSC: Primary 34C23
DOI: https://doi.org/10.1090/qam/1205939
MathSciNet review: MR1205939
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the stability and bifurcation behaviour of a nonlinear autonomous system in the vicinity of a compound critical point characterized by two pairs of pure imaginary eigenvalues of the Jacobian. Attention is focused on the local dynamics of the system near-to-resonance. The methodology developed earlier for the bifurcation analysis into periodic and quasi-periodic motions (unification technique coupled with the intrinsic harmonic balancing) is extended to consider the stability and bifurcations of resonant cases. A set of simplified rate equations characterizing the local dynamics of the system is derived. These equations differ from those associated with nonresonant cases in that they are phase-coupled. Furthermore, the stability conditions of the phase-locked periodic bifurcation solutions are presented. All the results are expressed in explicit forms.

References [Enhancements On Off] (What's this?)

  • [1] A. H. Nayfeh and D. T. Mook, Nonlinear Oscillations, Wiley-Interscience, New York, 1979 MR 549322
  • [2] G. Iooss and D. D. Joseph, Elementary Stability and Bifurcation Theory, Springer-Verlag, New York, Heidelberg, and Berlin, 1981 MR 1026101
  • [3] S. N. Chow and J. K. Hale, Methods of Bifurcation Theory, Springer-Verlag, New York, 1982 MR 660633
  • [4] W. F. Langford, Periodic and steady mode interactions lead to tori, SIAM J. Appl. Math. 37, 22-48 (1979) MR 536301
  • [5] J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vector Fields, Springer-Verlag, New York, 1983 MR 709768
  • [6] J. Scheurle and J. Marsden, Bifurcation to quasi-periodic tori in the interaction of steady state and Hopf bifurcations, SIAM J. Math. Anal. 15, 1055-1074 (1984) MR 762963
  • [7] H. Zoladek, Bifurcation of certain family of planar vector fields tangent to axes, J. Differential Equations 67, 1-55 (1987) MR 878251
  • [8] P. Yu and K. Huseyin, Bifurcations associated with a three-fold zero eigenvalue, Quart. Appl. Math. 46, 193-216 (1988) MR 950597
  • [9] P. Yu and K. Huseyin, Bifurcations associated with a double zero and a pair of pure imaginary eigenvalues, SIAM J. Appl. Math. 48, 229-261 (1988) MR 933033
  • [10] P. Yu and K. Huseyin, A perturbation analysis of interactive static and dynamic bifurcations, IEEE Trans. Automat. Control 33, 28-41 (1988) MR 920928
  • [11] K. Huseyin and P. Yu, On bifurcations into non-resonant quasi-periodic motions, Appl. Math. Modelling 12, 189-201 (1988) MR 932315
  • [12] K. Huseyin, Multiple-parameter stability theory and its applications, Oxford Univ. Press, Oxford, 1986 MR 870153
  • [13] F. Takens, Singularities of vector fields, Publ. Math. Inst. Hautes Études Sci. 43, 47-100 (1974) MR 0339292
  • [14] M. Golubitsky and J. Guckenheimer, Multiparameter bifurcation theory, Contemp. Math., vol 56, Amer. Math. Soc., Providence, R.I., 1986 MR 855079
  • [15] P. H. Steen and S. H. Davis, Quasiperiodic bifurcation in nonlinearly-coupled oscillations near a point of strong resonance, SIAM J. Appl. Math. 43, 1345-1368 (1982) MR 678222
  • [16] S. Caprino, C. Maffei, and P. Negrini, Hopf bifurcation at 1:1 resonance, Nonlinear Anal., Theory, Methods and Appl. 8, 1011-1032 (1984) MR 760193
  • [17] P. G. Aronson, E. J. Doedel, and H. G. Othmer, An analytical and numerical study of the bifurcations in a system of linearly-coupled oscillations, Phys. D 25, 20-104 (1987) MR 887459
  • [18] S. N. Chow, Duo Wang, and Li Chengzhi, Uniqueness of periodic orbits of some vector fields with codimension two singularities, J. Differential Equations 77, 231-253 (1989) MR 983294

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34C23

Retrieve articles in all journals with MSC: 34C23

Additional Information

DOI: https://doi.org/10.1090/qam/1205939
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society